MAUDE Adverse Event Report: SCITON INC. JOULE WITH CLEARV HANDPIECE, VASCULAR; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. JOULE WITH CLEARV HANDPIECE, VASCULAR; POWERED LASER SURGICAL INSTRUMENT
Model Number JOULE
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, it was reported that a patient treated with clear v for port wine stain experienced an adverse event.
 
Additional Manufacturer Narrative
On (b)(6) 2023 received text message regarding a patient treated with clear v for a port wine stain and a photo showing an adverse event had occurred.Sciton immediately reached out to the office manager at caps who did not have treatment settings available at the time of our call but would email the settings later.Md has already put the patient on keflex and silvadene to be applied to the wound.She has also ordered the patient for hyperbaric oxygen treatments.Sciton clinical nurse advised to keep the area well occluded and protected.Once the treatment records are received, sciton informed caps to discuss the prevention in the future.Caps nurse practitioner sent the treatment records the evening of (b)(6) 2023 and sciton clinical nurse sent them to two sciton preceptor mds for recommendations.Recommendations were given to the customer to keep area clean and protected, and would likely need some additional treatments for any defect once healed.The cause of the adverse event was deemed improper settings selected by the provider.Caps nurse practitioner thanked sciton for the response and asked if we could get on a call with the providers the week of (b)(6) 2023.Updated photo of the patient on (b)(6) 2023 showed that the wound had greatly improved, no necrosis and pink granular tissue as well.On (b)(6) 2023, sciton learned that the patient delayed going in for hyperbaric oxygen treatments till the week of (b)(6) 2023 because she was at the beach all weekend.On (b)(6) 2023 sciton service engineer inspected the system, and no device related issues were found.On (b)(6) 2023, caps reported to sciton clinical nurse that the patient is doing well and improving every day.They have discontinued the keflex and silvadene, the patient is now only applying aquaphor and keeping the area covered for protection.Sciton clinical nurse also discussed treatment techniques to help eliminate potential adverse reactions in the future.

Brand Name
JOULE WITH CLEARV HANDPIECE, VASCULAR
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key17390502
Report Number2953696-2023-00030
Device Sequence Number8885088
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public0863249000305
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-302-00
Device Lot Number18005
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Initial Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale